Advanced Search
Article Contents
Article Contents

On the number of limit cycles in general planar piecewise linear systems

Abstract Related Papers Cited by
  • Much progress has been made in planar piecewise smooth dynamical systems. However there remain many important problems to be solved even in planar piecewise linear systems. In this paper, we investigate the number of limit cycles of planar piecewise linear systems with two linear regions sharing the same equilibrium. By studying the implicit Poincaré map induced by the discontinuity boundary, some cases when there exist at most 2 limit cycles is completely investigated. Especially, based on these results we provide an example along with numerical simulations to illustrate the existence of 3 limit cycles thus have a negative answer to the conjecture by M. Han and W. Zhang [11](J. Differ.Equations 248 (2010) 2399-2416) that piecewise linear systems with only two regions have at most 2 limit cycles.
    Mathematics Subject Classification: Primary: 34C99, 34C07; Secondary: 37E99.


    \begin{equation} \\ \end{equation}
  • [1]

    A. A. Andronov, A. Vitt and S. Khaikin, "Theroy of Oscillators," Pergamon Press, Oxford-New York-Toronto, Ont., 1966.


    B. Coll, A. Gasull and R. Prohens, Degenerate Hopf bifurcation in discontinuous planar systems, J. Math. Anal. Appl., 253 (2001), 671-690.doi: 10.1006/jmaa.2000.7188.


    V. Carmona, E. Freire, E. Ponce and F. Torres, On simplifying and classifying piecewise-linear systems, IEEE Trans. Circuits Systems I Fund. Theory Appl., 49 (2002), 609-620.


    V. Carmona, E. Freire, E. Ponce and F. Torres, The continuous matching of two stable linear systems can be unstable, Discrete Contin. Dyn. Syst., 16 (2006), 689-703.doi: 10.3934/dcds.2006.16.689.


    M. di Bernardo, C. J. Budd, A. R. Champneys and P. Kowalczyk, "Piecewise-Smooth Dynamical Systems. Theory and Application," Applied Mathematical Sciences, 163, Springer-Verlag London Ltd., London, 2008.


    Z. Du, Y. Li and W. Zhang, Bifurcation of periodic orbits in a class of planar Filippov systems, Nonlinear Anal., 69 (2008), 3610-3628.doi: 10.1016/j.na.2007.09.045.


    E. Freire, E. Ponce and F. Torres, Hopf-like bifurcation in planar piecewise linear systems, Publ. Mat., 41 (1997), 135-148.


    E. Freire, E. Ponce, F. Rodrigo and F. Torres, Bifurcation sets of symmetrical continuous piecewise liinear systems with three zones, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 12 (2002), 1675-1702.doi: 10.1142/S0218127402005509.


    A. Gasull and J. Torregrosa, Center-focus problem for discontinuous planar differential equations, Internat. J. Bifur. Chaos Appl. Sci. Engrg, 13 (2003), 1755-1765.doi: 10.1142/S0218127403007618.


    F. Giannakopoulos and K. Pliete, Planar systems of piecewise linear differential equations with a line of discontinuity, Nonlinearity, 14 (2001), 1611-1632.doi: 10.1088/0951-7715/14/6/311.


    M. Han and W. Zhang, On Hopf bifurcation in non-smooth planar systems, J. Differential Equations, 248 (2010), 2399-2416.doi: 10.1016/j.jde.2009.10.002.


    T. Küpper and S. Moritz, Generalized Hopf bifurcation for non-smooth planar systems. Non-smooth mechanics, R. Soc. Lond. Philos. Trans. Ser. A Math. Phys. Eng. Sci., 359 (2001), 2483-2496.


    Yu. A. Kuznetsov, S. Rinaldi and A. Gragnani, One-parameter bifurcations in planar Filippov systems, Int. J. Bifurc. Chaos Appl. Sci. Engrg., 13 (2003), 2157-2188.doi: 10.1142/S0218127403007874.


    J. Li, Hilbert's 16th problem and bifurcations of planar polynomial vector fields, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 47-106.doi: 10.1142/S0218127403006352.


    X. Liu and M. Han, Hopf bifurcation for nonsmooth Liénard systems, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 19 (2009), 2401-2415.doi: 10.1142/S0218127409024177.


    J. Llibre and E. Ponce, Hopf bifurcation from infinity for planar control systems, Publicacions Matemàtiques, 41 (1997), 181-198.


    J. Llibre and E. Ponce, Bifurcation of a periodic orbit from infinity in planar piecewise linear vector fields, Nonlinear Anal., 36 (1999), 623-653.doi: 10.1016/S0362-546X(98)00175-8.


    J. Llibre and E. Ponce, Piecewise linear feedback systems with arbitrary number of limit cycles, Int. J. Bifurc. Chaos Appl. Sci. Engrg., 13 (2003), 895-904.doi: 10.1142/S0218127403007047.


    J. Llibre, E. Ponce and F. Torres, On the existence and uniqueness of limit cycles in Liénard differential equations allowing discontinuities, Nonlinearity, 21 (2008), 2121-2142.doi: 10.1088/0951-7715/21/9/013.


    D. J. W. Simpson and J. D. Meiss, Andronov-Hopf bifurcations in planar, piecewise-smooth, continuous flows, Phys. Lett. A, 371 (2007), 213-220.doi: 10.1016/j.physleta.2007.06.046.


    A. Tonnelier, On the number of limit cycles in piecewise-linear Liénard systems, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 15 (2005), 1417-1422.doi: 10.1142/S0218127405012624.


    V. A. Gaiko and W. T. van Horssen, A piecewise linear dynamical system with two dropping sections, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 19 (2009), 1367-1372.doi: 10.1142/S021812740902369X.


    Y. Zou and T. Küpper, Generalized Hopf bifurcation emanated from a corner for piecewise smooth planar systems, Nonlinear Anal., 62 (2005), 1-17.doi: 10.1016/j.na.2004.06.004.


    Y. Zou, T. Küpper and W.-J. Beyn, Generalized Hopf bifurcations for planar Filippov systems continuous at the origin, J. Nonlinear Sci., 16 (2006), 159-177.doi: 10.1007/s00332-005-0606-8.

  • 加载中

Article Metrics

HTML views() PDF downloads(450) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint